MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.; SAW, POWERED, AND ACCESSORIES
Model Number 72203127
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case: (b)(4).
 
Event or Problem Description
It was reported that there was a hair in the hub of the abrader burr.Incident occurred while setting-up to a hip procedure.A back-up device was available and no significant delays occurred.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, intended for use in treatment, was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection revealed that the device was returned in a plastic bag without the original packaging.There was some debris on the device and in the bag.The bag contained a loose hair, but its source could not be determined since it was separated from the device and original packaging.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the packaging found that the parts are inspected for embedded particulates, loose particulates, and contaminants of human origin.The complaint was not verified and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.

Brand Name
BURR 5.5 ABRADER 180 LG HIGH VIS DSPL.
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11676274
Report Number1219602-2021-00876
Device Sequence Number3015548
Product Code HAB
UDI-Device Identifier03596010655899
UDI-Public03596010655899
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Model Number72203127
Device Catalogue Number72203127
Device Lot Number50903172
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/21/2021
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1